Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 7:33 PM EDT for 4 counties in Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 23, 2011, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Menifee County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS53 KJKL 232333
SVRJKL
KYC165-175-197-237-240015-
/O.NEW.KJKL.SV.W.0237.110623T2333Z-110624T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 815 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COBHILL...OR 8 MILES EAST OF IRVINE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SEE...SLADE...NADA AND LOMBARD AROUND 740 PM EDT.
GLENCAIRN...NATURAL BRIDGE S.P....TORRENT AND WHISMAN AROUND 745 PM
EDT.
PINE RIDGE...ROGERS...JENSON AND KOOMER RIDGE CAMPGROUND AROUND 750
PM EDT.
CAMPTON AND HIGH FALLS AROUND 755 PM EDT.
CALABOOSE AROUND 800 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3795 8340 3768 8334 3770 8341 3767 8344
3766 8359 3767 8363 3769 8365 3774 8377
3776 8379 3775 8383 3776 8384 3777 8391
3781 8392
TIME...MOT...LOC 2333Z 261DEG 28KT 3774 8378
WIND...HAIL 60MPH 1.00IN
$$
GREIF3 follow-up statements
669
WWUS53 KJKL 232345
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT THU JUN 23 2011
KYC165-175-197-237-240015-
/O.CON.KJKL.SV.W.0237.000000T0000Z-110624T0015Z/
MORGAN KY-MENIFEE KY-POWELL KY-WOLFE KY-
745 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOLFE...
SOUTHEASTERN POWELL...SOUTH CENTRAL MENIFEE AND SOUTHWESTERN MORGAN
COUNTIES UNTIL 815 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GLENCAIRN...OR 7 MILES WEST OF CAMPTON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMPTON AND VORTEX AROUND 755 PM EDT.
CALABOOSE...VALERIA...STOLL AND POMEROYTON AROUND 800 PM EDT.
TRENT...STILLWATER...GOSNEYVILLE AND TOLIVER AROUND 805 PM EDT.
DAYSBORO...HAZEL GREEN...LOWER GILMORE AND MURPHYFORK AROUND 810 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3768 8334 3770 8341 3767 8344 3766 8359
3767 8363 3769 8365 3774 8377 3776 8379
3777 8379 3778 8376 3781 8375 3795 8340
TIME...MOT...LOC 2346Z 261DEG 28KT 3776 8365
WIND...HAIL 60MPH 1.00IN
$$
GREIF865
WWUS53 KJKL 232359
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT THU JUN 23 2011
KYC197-240010-
/O.CAN.KJKL.SV.W.0237.000000T0000Z-110624T0015Z/
POWELL KY-
759 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3772 8335 3770 8344 3770 8350 3771 8354
3773 8357 3776 8363 3778 8365 3779 8363
3779 8366 3783 8364 3795 8340
TIME...MOT...LOC 0000Z 261DEG 28KT 3778 8351
$$
KYC165-175-237-240015-
/O.CON.KJKL.SV.W.0237.000000T0000Z-110624T0015Z/
MORGAN KY-MENIFEE KY-WOLFE KY-
759 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WOLFE...SOUTH CENTRAL MENIFEE AND SOUTHWESTERN MORGAN COUNTIES UNTIL
815 PM EDT...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CALABOOSE...OR NEAR CAMPTON...
MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRENT...GOSNEYVILLE...STILLWATER AND TOLIVER AROUND 805 PM EDT.
HAZEL GREEN...MURPHYFORK...LEXIE AND EZEL AROUND 810 PM EDT.
DAYSBORO...LOWER GILMORE...GILMORE AND UPPER GILMORE AROUND 815 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3772 8335 3770 8344 3770 8350 3771 8354
3773 8357 3776 8363 3778 8365 3779 8363
3779 8366 3783 8364 3795 8340
TIME...MOT...LOC 0000Z 261DEG 28KT 3778 8351
WIND...HAIL 60MPH 0.75IN
$$
GREIF248
WWUS53 KJKL 240014
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT THU JUN 23 2011
KYC165-175-237-240024-
/O.EXP.KJKL.SV.W.0237.000000T0000Z-110624T0015Z/
MORGAN KY-MENIFEE KY-WOLFE KY-
814 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOLFE...SOUTH CENTRAL
MENIFEE AND SOUTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3772 8335 3770 8344 3770 8350 3771 8354
3773 8357 3776 8363 3778 8365 3779 8363
3779 8366 3783 8364 3795 8340
TIME...MOT...LOC 0014Z 261DEG 28KT 3780 8337
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:33 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 23, 7:33 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 733 PM EDT THU JUN 23 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/ A SURFACE COLD FRONT...ALIGNED NORTHEAST TO SOUTHWEST ACROSS CENTRAL KENTUCKY WILL SLOWLY MOVE THROUGH THE AREA THIS EVENING. A BROKEN LINE OF CONVECTION HAS FIRED UP AHEAD OF THE FRONT...WITH A FEW CELLS ROTATING AND BRINGING A SEVERE THREAT. SHEAR WILL CONTINUE TO BE AMPLE THROUGH DUSK...KEEPING AT LEAST AN ISOLATED THREAT OF SEVERE GOING ACROSS THE AREA. ONCE HEATING IS LOST...EXPECT AN OVERALL DECREASE IN INTENSITY. THE STACKED LOW CURRENTLY SPIRALING ACROSS THE GREAT LAKES AND ITS ASSOCIATED CYCLONIC FLOW WILL KEEP A THREAT OF ISOLATED CONVECTION ACROSS MOST OF THE AREA ON FRIDAY...AS A SHORT WAVE TROUGH SWINGS THROUGH THE OHIO VALLEY. THE STACKED SYSTEM WILL THEN MOVE FAR ENOUGH AWAY BY SATURDAY TO ALLOW FOR A DRY ACROSS THE AREA...WITH SHORT WAVE RIDGING WORKING IN AND WEAK HIGH PRESSURE CONTROLLING AT THE SURFACE. A WARM FRONT WILL BEGIN TO LIFT NORTHEAST FROM THE PLAINS LATE SATURDAY NIGHT...BRINGING AN INCREASE IN CLOUDS AS WELL AS SOME POTENTIAL FOR CONVECTION TOWARDS DAWN. FOR TEMPERATURES...STUCK CLOSER TO NAM NUMBERS...GENERALLY A NICE BREAK FROM THE HUMIDITY THROUGH THE FIRST PART OF THE WEEKEND...WITH TEMPERATURES RUNNING NEAR OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. .LONG TERM.../SUNDAY THROUGH THURSDAY/ THE 12Z RUN OF THE GFS...00Z RUN OF THE ECMWF...AND THE LATEST HPC GUIDANCE ARE ALL IN PRETTY GOOD AGREEMENT REGARDING DAYS 4-7 OF THE FORECAST. THE CONSENSUS IS FOR A SERIES OF WEAK IMPULSES AND EVENTUALLY A SLUGGISH FRONTAL BOUNDARY TO MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THAT BEING SAID...USED A BLEND OF THE LATEST RUNS OF THE ECMWF AND GFS MODELS TO CONSTRUCT AN OVERALL SYNOPTIC PATTERN AND AREAL COVERAGE OF PRECIPITATION...CLOUD COVER...AND QPF. THE LATEST GFS MODEL SOUNDINGS ARE ACTUALLY DEPICTING PRETTY GOOD CAPE PROFILES...WITH 2000-3000J/KG FORECAST FOR THE AFTERNOON AND EVENING PERIODS EARLY NEXT WEEK. BEING THAT FAR OUT...WILL NOT JUMP ON THAT BAND WAGON JUST YET. FOR NOW WILL SAY THAT IT LOOKS LIKE...BASED ON THE LATEST MODEL DATA...THAT INSTABILITY WILL BE FAVORABLE FOR THE FORMATION AND MAINTENANCE OF SHOWERS AND THUNDERSTORMS TO START THE NEW WORK WEEK. WENT WITH A DECENT CHANCE OF RAIN FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON...AS A SERIES OF SHORT WAVES MOVE OUT OF THE NORTHERN PLAINS. DECIDED TO KEEP PRECIPITATION CHANCES IN THE SLIGHT CHANCE CATEGORY DURING FRONTAL PASSAGE...AS THE BOUNDARY LOOKS LIKE IT WILL BECOME VERY ELONGATED FROM WEST TO EAST...AND WASHES OUT A BIT. ALSO OF NOTE...IS A LESS THAN IMPRESSIVE LOW LEVEL JET BEING DEPICTED IN THE LATEST MODELS...WHICH WOULD HINDER SURFACE MOISTURE RECOVERY A BIT. WEDNESDAY AND THURSDAY WILL BE KEPT DRY FOR NOW AS THE MODELS ARE KEEPING PRECIP OUT OF THE AREA AND BRINGING A LARGE RIDGE OF CANADIAN HIGH PRESSURE INTO THE EASTERN THIRD OF THE COUNTRY. FOR TEMPERATURES...CONTINUED THE TREND OF COOLER THAN MEXMOS NUMBERS. THE LATEST HPC GUIDANCE ACTUALLY LOOKED PRETTY GOOD IN THIS REGARD...SO ANY ADJUSTMENTS MADE WERE TOWARD THOSE NUMBERS. A RECURRING TREND WITH THE MOS TEMPERATURES HAS BEEN TO WAY UNDER FORECAST DEWPOINT TEMPERATURES...THEREBY LEADING TO HIGHER THAN REASONABLE MAX TEMPERATURES. DEWPOINTS WERE INCREASED ACROSS THE BOARD FOR SEVERAL PERIODS IN THE EXTENDED TO REFLECT THE AFOREMENTIONED TREND. ALSO MADE SOME ADJUSTMENTS TO THE WINDS AS PER THE LATEST MODEL DATA. && .AVIATION.../00Z TO 24Z/...UPDATED TSTMS IN THE VICINITY OF ALL TAF SITES AT ISSUANCE WARRANTS KEEPING VCTS/CB GROUPS WITH TEMPOS FOR BORDERLINE MVFR CIGS IN AND AROUND THESE STORMS. EXPECT ACTIVITY TO SUBSIDE SOMEWHAT ONCE THE SUN GOES DOWN BUT WILL KEEP THE MENTION OF TSTMS AROUND THE AREA THRU 03Z. THEREAFTER...VFR CONDITIONS SHOULD PREVAIL WITH SKIES BECOMING MORE SCT TO CLR...THOUGH WE SHOULD SEE ENOUGH WIND TO KEEP FOG TO A MINIMUM OVERNIGHT. THE REMAINDER OF THE PERIOD SHOULD REMAIN VFR AS HIGH PRESSURE BUILDS BACK INTO THE AREA BRIEFLY ON FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM....AR AVIATION...MB
Hazardous weather outlook, Jun 23, 4:17 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 417 PM EDT THU JUN 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 417 PM EDT THU JUN 23 2011 ...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH FRIDAY EVENING...AND AGAIN FROM LATE SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. GEOGERIAN
In the hours before
Special weather statement, Jun 23, 5:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 554 PM EDT THU JUN 23 2011 KYZ080-085-086-116-232245- LAUREL-WHITLEY-CLAY-KNOX- 554 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT THURSDAY EVENING... WEST CENTRAL CLAY... SOUTHERN LAUREL... NORTHWESTERN KNOX AND NORTHWESTERN WHITLEY. AT 554 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLY BAY REC. AREA...OR 13 MILES SOUTHWEST OF LONDON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEAVY AROUND 600 PM EDT...DORTHAE AROUND 605 PM EDT...LILY AROUND 610 PM EDT...MCHARGUE AROUND 615 PM EDT...AND TUTTLE AROUND 620 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 6:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 640 PM EDT THU JUN 23 2011 KYZ086-116-117-232345- CLAY-LESLIE-KNOX- 640 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT THURSDAY EVENING... SOUTHERN CLAY... CENTRAL LESLIE AND NORTHEASTERN KNOX. AT 640 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRULE...OR 10 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COTTONGIN AROUND 645 PM EDT...OGLE AROUND 650 PM EDT...LIPPS AROUND 655 PM EDT...PLANK AROUND 700 PM EDT...AND PEABODY AROUND 705 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 6:51 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 651 PM EDT THU JUN 23 2011 KYZ051-052-104-232330- ROWAN-BATH-ELLIOTT- 651 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT THURSDAY EVENING... ROWAN... EAST CENTRAL BATH AND NORTHERN ELLIOTT. AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERS...OR 7 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRIX AROUND 700 PM EDT...ELLIOTTVILLE AROUND 705 PM EDT...FARLEY AROUND 710 PM EDT... STARK AROUND 715 PM EDT...AND NEWFOUNDLAND AROUND 720 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 6:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 PM EDT THU JUN 23 2011 KYZ058-068-069-079-232345- ESTILL-ROCKCASTLE-PULASKI-JACKSON- 653 PM EDT THU JUN 23 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT THURSDAY EVENING... WESTERN ESTILL... JACKSON... ROCKCASTLE AND NORTHERN PULASKI. AT 653 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTH OF GUM SULPHUR...OR 9 MILES WEST OF BEREA...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CONWAY AROUND 700 PM EDT...BOONE AROUND 705 PM EDT...ROCKFORD AROUND 710 PM EDT...MORRILL AROUND 715 PM EDT AND SHIRLEY AROUND 720 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 6:59 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 659 PM EDT THU JUN 23 2011 KYZ068-079-080-083-240000- ROCKCASTLE-PULASKI-LAUREL-WAYNE- 659 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT THURSDAY EVENING... SOUTH CENTRAL ROCKCASTLE... CENTRAL PULASKI... EXTREME WEST CENTRAL LAUREL AND EXTREME NORTH CENTRAL WAYNE. AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAINS STORE... OR 17 MILES NORTH OF MONTICELLO...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FAUBUSH AROUND 705 PM EDT...NAOMI AROUND 710 PM EDT...POINTER AROUND 715 PM EDT... PULASKI COUNTY PARK AROUND 720 PM EDT...SOMERSET AROUND 730 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 7:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 729 PM EDT THU JUN 23 2011 KYZ059-060-106-108-111-240015- MENIFEE-POWELL-MORGAN-WOLFE-LEE- 729 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT THURSDAY EVENING... SOUTHWESTERN MORGAN... SOUTHEASTERN MENIFEE... SOUTHEASTERN POWELL... WOLFE AND NORTHERN LEE. AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRYSTAL...OR 8 MILES EAST OF IRVINE...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PILOT AROUND 735 PM EDT...STANDING ROCK AROUND 740 PM EDT...TORRENT AROUND 745 PM EDT...HIGH FALLS AROUND 750 PM EDT AND CAMPTON AROUND 755 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 29 min |
| Jun 23, 2:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Rowan | 23 min |
| Jun 23, 2:44 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 31 min |
| Jun 23, 2:48 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 27 min |
| Jun 23, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 39 min |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie | 35 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 33 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.